Alert archive / New York / Small Craft Advisories in 2015
Small Craft Advisory 24, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Mar 20, 2015, 4:31 AM EDT. It took effect at Mar 21, 2015, 8:00 AM EDT. It was in force for 51 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2015, 4:31 AM EDT (08:31 UTC)
- In effect from
- Mar 21, 2015, 8:00 AM EDT
- Expired
- Mar 23, 2015, 10:40 AM EDT
- In force
- 51 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
739 WHUS71 KBUF 200831 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 431 AM EDT FRI MAR 20 2015 LOZ042-043-201630- /O.NEW.KBUF.SC.Y.0024.150321T1200Z-150323T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 431 AM EDT FRI MAR 20 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM SATURDAY TO 8 AM EDT MONDAY. * WINDS...WEST TO 30 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
13 follow-up statements
409 WHUS71 KBUF 201444 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1044 AM EDT FRI MAR 20 2015 LOZ042-043-202245- /O.CON.KBUF.SC.Y.0024.150321T1200Z-150323T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1044 AM EDT FRI MAR 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 8 AM EDT MONDAY... * WINDS...NORTHWEST TO 30 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
717 WHUS71 KBUF 201951 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 351 PM EDT FRI MAR 20 2015 LOZ042-043-210400- /O.CON.KBUF.SC.Y.0024.150321T1200Z-150323T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 351 PM EDT FRI MAR 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 8 AM EDT MONDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
719 WHUS71 KBUF 210231 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1031 PM EDT FRI MAR 20 2015 LOZ042-043-211045- /O.CON.KBUF.SC.Y.0024.150321T1200Z-150323T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1031 PM EDT FRI MAR 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 8 AM EDT MONDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS BECOMING NORTHWEST. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR/TMA/CHURCH
058 WHUS71 KBUF 210814 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 414 AM EDT SAT MAR 21 2015 LOZ042-043-211615- /O.CON.KBUF.SC.Y.0024.150321T1200Z-150323T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 414 AM EDT SAT MAR 21 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 AM EDT MONDAY... * WINDS...NORTHWEST TO 30 KNOTS. * WAVES...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
003 WHUS71 KBUF 211439 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1039 AM EDT SAT MAR 21 2015 LOZ042-043-212245- /O.CON.KBUF.SC.Y.0024.000000T0000Z-150323T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1039 AM EDT SAT MAR 21 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * WINDS...NORTHWEST TO 30 KNOTS. * WAVES...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
104 WHUS71 KBUF 212028 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 428 PM EDT SAT MAR 21 2015 LOZ042-043-220500- /O.CON.KBUF.SC.Y.0024.000000T0000Z-150323T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 428 PM EDT SAT MAR 21 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * WINDS...NORTHWEST TO AS HIGH AS 30 KNOTS. * WAVES...AS HIGH AS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CHURCH/RSH
808 WHUS71 KBUF 220219 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1019 PM EDT SAT MAR 21 2015 LOZ042-043-221030- /O.CON.KBUF.SC.Y.0024.000000T0000Z-150323T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1019 PM EDT SAT MAR 21 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * WINDS...NORTHWEST TO AS HIGH AS 30 KNOTS. * WAVES...AS HIGH AS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR/RSH/CHURCH
771 WHUS71 KBUF 220823 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 423 AM EDT SUN MAR 22 2015 LOZ042-043-221630- /O.EXT.KBUF.SC.Y.0024.000000T0000Z-150323T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 423 AM EDT SUN MAR 22 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT MONDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
125 WHUS71 KBUF 221437 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1037 AM EDT SUN MAR 22 2015 LOZ042-043-222245- /O.CON.KBUF.SC.Y.0024.000000T0000Z-150323T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1037 AM EDT SUN MAR 22 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT MONDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
460 WHUS71 KBUF 221946 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 346 PM EDT SUN MAR 22 2015 LOZ042-043-230400- /O.CON.KBUF.SC.Y.0024.000000T0000Z-150323T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 346 PM EDT SUN MAR 22 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT MONDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
752 WHUS71 KBUF 230230 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1030 PM EDT SUN MAR 22 2015 LOZ042-043-231030- /O.CON.KBUF.SC.Y.0024.000000T0000Z-150323T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1030 PM EDT SUN MAR 22 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT MONDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS. * WAVES...AS HIGH AS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
916 WHUS71 KBUF 230824 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 424 AM EDT MON MAR 23 2015 LOZ042-043-231500- /O.CON.KBUF.SC.Y.0024.000000T0000Z-150323T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 424 AM EDT MON MAR 23 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...NORTH 10 TO 15 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
179 WHUS71 KBUF 231440 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1040 AM EDT MON MAR 23 2015 LOZ042-043-231545- /O.CAN.KBUF.SC.Y.0024.000000T0000Z-150323T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1040 AM EDT MON MAR 23 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ SMITH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 20, 4:12 AM EDT, 19 minutes earlier.
Area forecast discussion, Mar 20, 4:12 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
412 AM EDT FRI MAR 20 2015
.SYNOPSIS...
A WEAK AREA OF LOW PRESSURE OVER THE OHIO VALLEY WILL SPREAD LIGHT
SNOW WITH MINOR ACCUMULATIONS ACROSS SOUTHERN PORTIONS OF NEW YORK
STATE TODAY. A LITTLE LIGHT RAIN MAY ALSO MIX WITH THE SNOW TODAY.
THIS SYSTEM WILL QUICKLY DEPART THIS AFTERNOON LEAVING MUCH OF THE
REGION DRY OVERNIGHT. THE RELATIVELY MILD TEMPERATURES WILL LAST
THROUGH SATURDAY BEFORE MUCH COLDER AIR ARRIVES AGAIN FOR SUNDAY AND
MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
THIS MORNING REGIONAL RADARS DISPLAY THE LEADING EDGE OF
PRECIPITATION NOW REACHING NORTHERN OHIO AND WESTERN PENNSYLVANIA.
IT WILL REMAIN DRY ACROSS OUR REGION THROUGH ABOUT DAYBREAK...WHICH
AT THAT TIME LIGHT SNOW WILL BE REACHING OUR SOUTHERN TOWNS AND VILLAGES
ALONG THE STATE LINE.
WATER VAPOR IMAGERY DISPLAYS A SHORT WAVE RACING ACROSS MINNESOTA
AND WISCONSIN AT 4 AM.
LIGHT PRECIPITATION FROM THE OHIO VALLEY WILL PASS ACROSS THE
SOUTHERN HALF OF OUR CWA THIS MORNING AND EARLY AFTERNOON.
ISENTROPIC UPGLIDE ALONG WITH FAVORABLE UPPER LEVEL JET STRUCTURES
WILL PROVIDE ASCENT WHICH COUPLED WITH THE INCREASING MOISTURE
WITHIN A SOUTHERLY FLOW WILL BRING MAINLY SNOW ACROSS THE REGION
TODAY. THIS SOUTHERLY FLOW...COMBINED WITH DAYTIME INSOLATION WILL
WARM BOUNDARY LAYER TEMPERATURES SUCH THAT SNOW MAY MIX WITH AND
CHANGE TO PLAIN RAIN. AREAS MOST LIKELY TO EXPERIENCE A CHANGE OVER
TO PLAIN RAIN WILL BE THE LOWER ELEVATIONS SUCH AS THE LAKE ERIE
SHORE...THE NORTHERN NIAGARA FRONTIER AND GENESEE VALLEY. HOWEVER
THESE AREAS WILL ALSO BE THE AREAS WHERE PRECIPITATION CHANCES WILL
BE MUCH LOWER. WEAKER ASCENT AND SLIGHTLY LESS MOISTURE ARE FOUND
EAST OF LAKE ONTARIO AND THIS REGION WILL LARGELY REMAIN DRY THROUGH
THE DAY TODAY. PRECIPITATION ACTIVITY MAY POSSIBLY REACH AS FAR
NORTH AS OSWEGO COUNTY.
DYNAMICS FOR PRECIPITATION WILL END THROUGH THE DAY. THE UPSTREAM
500 HPA SHORTWAVE AND ITS MID LEVEL LIFT WILL BE RACING ACROSS OUR
REGION MIDDAY...AND A 110 KNOT 250 HPA JET OVER NEW ENGLAND WILL BE
QUICKLY ADVANCING EASTWARD OVER THE ATLANTIC. AT THE SURFACE A WEAK
AREA OF LOW PRESSURE OVER THE OHIO VALLEY SUPPLYING LOW LEVEL
MOISTURE WILL REDEVELOP OFF THE CAROLINA COASTLINE THIS AFTERNOON.
ALL THAT SAID...THIS WILL LEAVE A 4 TO 6 HOUR PERIOD OF STEADY
PRECIPITATION THAT WILL PASS OVER OUR CWA THROUGH ABOUT MID
AFTERNOON. SNOWFALL TOTALS TODAY WILL BE UPWARDS TO 2 INCHES ACROSS
THE INLAND SOUTHERN TIER...AND A HALF INCH OR SO ACROSS THE NORTHERN
ALLEGANY PLATEAU AND THE BRISTOL HILLS.
FOR TONIGHT WESTERN AND NORTH CENTRAL NEW YORK WILL LIE BETWEEN THE
TWO WEATHER SYSTEMS. LOW PRESSURE OFF THE EASTERN SEABOARD WILL BE
DRIFTING FARTHER OUT TO SEA...WHILE A SHARP COLD FRONT WILL BE
NEARING US FROM CANADA. THIS FRONT WITH MOISTURE POOLING AHEAD OF
THE FEATURE MAY BRING LIGHT RAIN AND OR SNOW TO WESTERN PORTIONS OF
WNY LATE TONIGHT...AND ALSO THE NORTH COUNTRY. PRECIPITATION TONIGHT
WILL BE FORMING ALONG THE LEADING EDGE OF A STRONGER LOW LEVEL WIND
FIELD...WITH A 30 TO 40 KT LOW LEVEL WESTERLY JET REACHING THE
EASTERN GREAT LAKES REGION.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
A DYNAMIC SYSTEM WILL SWEEP ACROSS THE REGION ON SATURDAY...WITH A
STRONG VORT MAX FORECAST TO DIVE FROM THE UPPER LAKES INTO NORTHERN
NEW YORK. THIS WILL ALSO PUSH A STRONG COLD FRONT ACROSS THE REGION
WITH CONSENSUS TIMING BRINGING THIS FRONT THROUGH AROUND MID-DAY
SATURDAY. MOST LOCATIONS WILL GET SOME RAIN SHOWERS BUT THE
STEADIEST PRECIPITATION SHOULD BE EAST OF LAKE ONTARIO WHERE THE
SHORTWAVE WILL CROSS. HERE PRECIPITATION MAY MIX WITH SNOW (OR
GRAUPEL) AT TIMES...WITH A QUARTER TO HALF INCH OF QPF AND EVEN AN
ISOLATED LIGHTNING STRIKE POSSIBLE. ELSEWHERE...FORCING WILL PRIMARILY COME
FROM THE FRONT WITH LIGHTER AMOUNTS.
THERE ALSO SHOULD BE A COUPLE HOURS OF GUSTY SOUTHWEST WINDS AHEAD
OF THE FRONT...WITH NAM/GFS BUFKIT SHOWING A WELL ALIGNED 40KT
SOUTHWESTERLY FLOW WHICH SUPPORTS SURFACE WIND GUSTS TO AROUND 45
MPH. THIS WILL MAINLY BE NORTHEAST OF THE LAKES ACROSS THE NIAGARA
FRONTIER AND EASTERN LAKE ONTARIO REGION. HIGHS SHOULD COME DURING
THE MORNING HOURS AHEAD OF THE FRONT...WITH GENESEE VALLEY AND
FINGER LAKES REGIONS WARMING INTO THE UPPER 40S TO AROUND 50 WITH
HIGHS ELSEWHERE ONLY IN THE LOWER 40S.
TEMPERATURES WILL COOL RAPIDLY BEHIND THE FRONT ON SATURDAY NIGHT.
INITIALLY...IT WILL NOT BE COLD ENOUGH FOR LAKE ENHANCEMENT SO THERE
MAY BE A LULL BETWEEN THE DEPARTING FRONT AND LAKE EFFECT...BUT AS
850MB TEMPS DROP TOWARD -20C LAKE EFFECT SNOW SHOULD DEVELOP SOUTH
OF LAKE ONTARIO. MODEL GUIDANCE FORECASTS A CONVERGENCE BOUNDARY ON
BETWEEN ROC-SYR WHICH MAY ENHANCE THE OTHERWISE LIMITED MOISTURE.
BASED ON THIS HAVE RAISED QPF/POP/SNOW ALONG THIS BOUNDARY...WITH
LOCALIZED ADVISORY AMOUNTS NOT OUT OF THE QUESTION BUT FORECAST
CONFIDENCE FAR SHY OF ISSUING ANY HEADLINES AT THIS TIME.
THE CONVERGENCE BOUNDARY SHOULD EVOLVE INTO A WESTERLY FLOW ON
SUNDAY. ANOTHER VORT MAX WILL CLIP THE NORTH COUNTRY LATE SUNDAY
INTO SUNDAY NIGHT. THIS MAY BRING SOME GENERAL SNOW SHOWERS AND MAY
BRIEFLY ENHANCE LAKE EFFECT SNOW SHOWERS EAST AND SOUTHEAST OF LAKE
ONTARIO. THE MAIN LIMITING FACTOR WILL BE THE DRY AIR UPSTREAM.
THERE STILL MAY BE BRIEF PERIODS OF BETTER ORGANIZED LAKE SNOWS INTO
SUNDAY EVENING. AFTER THIS...EQUILIBRIUM LEVELS LOWER WHICH SHOULD
CAUSE LAKE EFFECT SNOW TO TAPER OFF.
ELSEWHERE...IT WILL SIMPLY BE COLD. HIGHS ON SUNDAY WILL MAINLY
BE IN THE 20S WITH OVERNIGHT LOWS IN THE TEENS AND SINGLE DIGITS.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
IT WILL BE A QUIET START TO THE WEEK AS A LARGE DOME OF HIGH
PRESSURE WILL BE IN THE PROCESS OF SLIDING ACROSS THE REGION. ASIDE
FROM SOME PASSING CLOUDS IN THE SOUTHERN TIER TUESDAY AS A WEAK
SHORTWAVE PASSES ACROSS NORTHERN OH/PA...THERE SHOULD BE PLENTY OF
SUNSHINE TO BE HAD. LINGERING ARCTIC AIR WILL MAKE FOR A BRISK DAY
MONDAY WITH HIGHS TOPPING OUT WITHIN A COUPLE OF DEGREES EITHER SIDE
OF 30 WITH RADIATIONAL COOLING DROPPING READINGS BACK INTO THE TEENS
MONDAY NIGHT. WARMER AIR WILL BEGIN TO FILTER BACK INTO THE REGION
TUESDAY AS THE HIGH SLIDES OFF TO OUR EAST WITH HIGHS CLIMBING BACK
INTO THE UPPER 30S.
THE FOCUS THEN SHIFTS TO A DEVELOPING LOW PRESSURE SYSTEM OVER THE
NORTHERN PLAINS. 00Z GGEM/ECMWF/GFS ALL SHOW THIS FEATURE AND
ALTHOUGH THEY DIFFER A BIT ON TIMING...THERE APPEARS TO BE A GOOD
CHANCE FOR RAIN ON WEDNESDAY OR THURSDAY...WITH MILD TEMPERATURES
LIKELY TO ACCOMPANY THIS. THIS BEARS WATCHING SINCE A COMBINATION OF
WARM TEMPERATURES AND SOME RAIN COULD LEAD TO SOME HYDROLOGICAL
ISSUES.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
AT 06Z VFR FLIGHT CONDITIONS WERE FOUND ACROSS THE REGION. A WEAK
STORM SYSTEM WILL BRING LIGHT SNOW...MIXED WITH A LITTLE DAYTIME
RAIN...ACROSS THE SOUTHERN HALF OF WNY TODAY. THE LEADING EDGE OF
THIS SNOW WILL REACH THE SOUTHERN TIER AROUND DAYBREAK...AND
POSSIBLY REACH AS FAR NORTH AS BUFFALO AND ROCHESTER BEFORE EXITING
EASTWARD. WILL CARRY IFR IN SNOW FOR THE KJHW TAF...BUT LEAVE BOTH
BUFFALO AND ROCHESTER VFR WITH JUST A MENTION OF A VICINITY
SHOWER...AS ACTIVITY MAY STAY JUST SHY OF BOTH AIRFIELDS TODAY.
A SHORTWAVE WILL CARRY THIS PRECIPITATION EASTWARD THIS
AFTERNOON...ENDING ACROSS WNY THROUGH THE EARLY AFTERNOON HOURS.
FROM THIS POINT ONWARD MAINLY VFR FLIGHT CONDITIONS WILL
PREVAIL...THOUGH LOW END VFR AND MVFR CIGS IN THE SOUTHERN TIER.
A COLD FRONT WILL AGAIN BRING SOME RAIN/SNOW SHOWERS TO THE VICINITY
OF BOTH THE NIAGARA FRONTIER AND EASTERN LAKE ONTARIO REGION AROUND
DAYBREAK SATURDAY. THIS ACTIVITY WILL LIKELY CARRY MVFR FLIGHT
RESTRICTIONS.
OUTLOOK...
SATURDAY AND SUNDAY...VFR/MVFR WITH A CHANCE OF RAIN OR SNOW
SHOWERS.
MONDAY AND TUESDAY...MAINLY VFR.
&&
.MARINE...
HIGH PRESSURE WILL BE TO OUR EAST TODAY...WITH A WEAK AREA OF LOW
PRESSURE THIS MORNING OVER THE OHIO VALLEY. BETWEEN THESE FEATURES
A LIGHT SOUTHERLY FLOW WILL PASS OVER THE EASTERN GREAT
LAKES...THOUGH WITH WINDS GENERALLY 15 KNOTS OR LESS.
THESE SOUTHERLY WINDS WILL INCREASE AND VEER TO SOUTHWESTERLY AROUND
DAYBREAK SATURDAY WITH WINDS EXCEEDING 20 KNOTS. A SMALL CRAFT
ADVISORY FOR THE OPEN NEAR SHORE WATERS OF LAKE ONTARIO WILL BE
ISSUED. AS COLD AIR ADVECTS ACROSS THE LAKE THROUGH THE WEEKEND
CHOPPY WAVES AND BRISK NORTHWEST WINDS WILL MAINTAIN SMALL CRAFT
CONDITIONS FOR A LARGE PORTIONS OF THE WEEKEND...AND SUCH THE SCA
WILL BE HOISTED THROUGH MONDAY MORNING.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM SATURDAY TO 8 AM EDT MONDAY FOR
LOZ042-043.
&&
SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...APFFEL
LONG TERM...APFFEL/WOOD
AVIATION...THOMAS
MARINE...THOMASHazardous weather outlook, Mar 19, 4:34 AM EDT, 23 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 434 AM EDT THU MAR 19 2015 NYZ001>008-010>014-019>021-085-200900- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 434 AM EDT THU MAR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-200900- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 434 AM EDT THU MAR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.